Alert archive / Texas / Flash Flood Warnings in 2024

Flash Flood Warning 48, NWS Houston/Galveston, TX

June 1, 2024Jackson County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Jun 1, 2024, 10:19 AM CDT for Jackson County, Texas. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2024, 10:19 AM CDT (15:19 UTC)
Expired
Jun 1, 2024, 11:45 AM CDT
In force
86 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

County Jackson County, TX

The radar

The Houston radar (KHGX), 156 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2024-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2024-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3697 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
3.5
Supercell composite
23.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:20 AM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jun 1, 6:20 AM CDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
620 AM CDT Sat Jun 1 2024

...New AVIATION...

.SHORT TERM...
(Today through Sunday Night)
Issued at 317 AM CDT Sat Jun 1 2024

The first day of June will be a bit quieter than the last day of
May, but that doesn't mean we are out of the woods for storm
potential today. A combination of daytime heating, abundant
moisture, and a passing weak shortwave aloft will lead to pop-up
showers and storms through the day today. Activity will first
start along the coast between the mid and late morning, expanding
northwards through the afternoon, then dissipating this evening.
While most storms will be sub-severe today, there is a chance for
an isolated severe thunderstorm or two capable of producing strong
wind gusts and potentially some hail. SPC has placed all of SE
Texas in a Marginal Risk (level 1 of 5) for Severe Storms today,
and WPC has also placed most of SE Texas in a Marginal (level 1 of
4) for Excessive Rainfall. The storms that pop up will be capable
of bringing a quick downpour of 1-3", which normally wouldn't be
an issue but soils are very well saturated after yesterday's heavy
rainfall. A lull in the activity is expected overnight tonight,
but late morning and afternoon thunderstorms will again bloom over
SE Texas. Another upper level shortwave will be moving in from
the west, so there is potential for a line of storms to move into
SE Texas sometime tomorrow afternoon/evening - however, exactly
how strong, when, and where is largely uncertain right now.

Temperatures over the weekend will be rather seasonal during the
daytime hours with high temperatures in the upper 80s to low 90s.
The onshore flow and high dew points will lead to overnight low
temperatures to be unseasonably warm, in the mid to upper 70s
inland and low 80s along the coast.

Fowler

&&

.LONG TERM...
(Monday through Friday)
Issued at 317 AM CDT Sat Jun 1 2024

A drier weather pattern seems to be setting up across Southeast
Texas for much of the upcoming work week. Early next week,
although the environment seems to be healthy enough for some
shower and thunderstorms development, in particular with onshore
flow continuing to supply warm moist air from the Gulf, good
instability remains in place, and weak disturbance and vort maxes
moving over the region, models seem to favor the cap limiting our
rain chances for much of Southeast Texas. The best opportunity
for showers and storms are currently located over the Brazos
Valley and Piney Woods region for Monday.

The cap is then expected to strengthen Tuesday. Dry conditions
will continue into Wednesday as mid level ridge builds a little
more and with 500 mb heights slightly increasing, we will likely
see temperatures go from the low 90s on Monday and Tuesday to the
low to mid 90s on Wednesday. Some isolated spots may even see lows
in the mid to upper 90s both Wednesday and Thursday. With the
onshore flow continuing low level moisture transport, dewpoints
will remain generally in the mid to upper 70s. This combined with
rising temperatures, we could see heat indices between 103 to 110
deg F and heat advisories may be required. Please remember to
practice heat safety and make the appropriate preparations if you
plan to work or spend time outdoors. Drink plenty of fluids, stay
in an air-conditioned room, stay out of the sun, and check up on
relatives and neighbors. Never leave children and pets in
unattended vehicles. For those walking or taking your pets
outdoors, remember, if it is too hot for your palm, then it is too
hot for their paws and bring water for them as well.

By the end of the work week, there is still some model
inconsistency but there might be a weak cold front to our north or
northeast and it could slid close to or possibly over Southeast
Texas. If the frontal boundary stays out of our location, we may
continue be remain on the dry side of things as high pressure
dominates the weather pattern along with continued heat impacts.
Some rain chances could occur if the boundary makes it into
Southeast Texas and would also help bring down the highs closer
into the low 90s. Heat indices would also decrease slightly,
roughly in the low 100s. Regardless, we are transitioning into a
summer pattern and conditions will naturally be warming up.
Sadness.

Cotto (24)

&&

.AVIATION...
(12Z TAF Issuance)
Issued at 610 AM CDT Sat Jun 1 2024

VFR conditions will prevail through this evening with south-
southeasterly winds developing around 6-11kt. Showers and
thunderstorms are expected to develop during the late morning
along the coast, the spread inland through the afternoon bringing
temporary periods of heavy rainfall and gusty winds. Coverage
decreases after sunset with MVFR conditions developing after
midnight with CIGs around 1500-2500ft expected. Patchy fog will
also be possible at times. These conditions improve through
Sunday morning, but additions storms are possible this Sunday
afternoon.

Fowler

&&

.MARINE...
Issued at 317 AM CDT Sat Jun 1 2024

Light to moderate onshore flow and seas of 3 to 6 feet is expected
during the next few days. Caution flags may be needed at times. Periods
of showers and storms are expected this weekend. Some storms
could be strong to severe, capable of producing strong gusty winds
and higher seas.

There is a chance for strong rip currents along the Gulf facing
beaches during the next couple of days. Beachgoers should exercise
caution in the waters and follow beach flags and lifeguard
guidance.

Cotto (24)

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  89  75  90  77 /  50  30  30  10
Houston (IAH)			  89  77  90  78 /  60  20  30   0
Galveston (GLS)			  87  81  87  81 /  40  20  20   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...Fowler
LONG TERM....Cotto
AVIATION...Fowler
MARINE...Cotto

In the hours before

Special weather statement, Jun 1, 9:14 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
914 AM CDT Sat Jun 1 2024

TXZ235-236-335-336-436-011445-
Coastal Matagorda TX-Inland Matagorda TX-Matagorda Islands TX-
Coastal Jackson TX-Inland Jackson TX-
914 AM CDT Sat Jun 1 2024

...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JACKSON
AND SOUTHERN MATAGORDA COUNTIES THROUGH 945 AM CDT...

At 913 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near La Ward, or 11 miles west of Palacios, moving
east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Matagorda, Palacios, South Texas Nuclear Plant, Point Comfort, La
Ward, Alamo Beach, Indianola, Schicke Point, Olivia, Lolita,
Blessing, Port Alto, Vanderbilt, Midfield, Wadsworth, and Lake Texana
Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2840 9639 2840 9637 2846 9641 2846 9642
      2851 9648 2847 9652 2855 9648 2858 9662
      2864 9661 2869 9666 2872 9665 2882 9672
      2885 9670 2893 9680 2895 9619 2874 9565
      2839 9638
TIME...MOT...LOC 1413Z 269DEG 15KT 2877 9642

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

03
Special weather statement, Jun 1, 9:38 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
938 AM CDT Sat Jun 1 2024

TXZ226-236-011530-
Inland Matagorda TX-Wharton TX-
938 AM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WHARTON AND
NORTHWESTERN MATAGORDA COUNTIES THROUGH 1030 AM CDT...

At 938 AM CDT, Doppler radar was tracking a strong thunderstorm near
Markham, or 10 miles west of Bay City, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bay City, Markham, Van Vleck, Blessing, and Midfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2882 9617 2894 9627 2917 9594 2892 9576
TIME...MOT...LOC 1438Z 239DEG 13KT 2893 9612

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

03
Special weather statement, Jun 1, 9:43 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
943 AM CDT Sat Jun 1 2024

TXZ337-437-011515-
Brazoria Islands TX-Coastal Brazoria TX-
943 AM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BRAZORIA COUNTY
THROUGH 1015 AM CDT...

At 943 AM CDT, Doppler radar was tracking a strong thunderstorm near
Oyster Creek, or near Clute, moving south at 5 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southeastern Lake Jackson, Freeport, Clute, Surfside Beach, Richwood,
Jones Creek, and Oyster Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2914 9538 2911 9518 2892 9516 2888 9549
TIME...MOT...LOC 1443Z 004DEG 6KT 2907 9530

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

03
Special weather statement, Jun 1, 9:45 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
945 AM CDT Sat Jun 1 2024

TXZ235-236-335-336-436-011545-
Coastal Matagorda TX-Inland Matagorda TX-Matagorda Islands TX-
Coastal Jackson TX-Inland Jackson TX-
945 AM CDT Sat Jun 1 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN JACKSON AND SOUTHERN
MATAGORDA COUNTIES THROUGH 1045 AM CDT...

At 945 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Point Comfort, or near Port Lavaca, moving
southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Matagorda, Palacios, Point Comfort, Alamo Beach, Olivia, Lolita,
Indianola, Schicke Point, Port Alto, and Vanderbilt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2840 9637 2846 9641 2846 9642 2847 9645
      2848 9644 2851 9648 2847 9652 2855 9647
      2858 9657 2858 9662 2864 9661 2869 9666
      2872 9665 2882 9672 2885 9670 2886 9671
      2875 9562 2838 9638
TIME...MOT...LOC 1445Z 295DEG 16KT 2866 9655

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

03
Special weather statement, Jun 1, 9:55 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
955 AM CDT Sat Jun 1 2024

TXZ337-437-011600-
Brazoria Islands TX-Coastal Brazoria TX-
955 AM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BRAZORIA COUNTY
THROUGH 1100 AM CDT...

At 955 AM CDT, emergency management reported a strong thunderstorm
producing a landspout over Oyster Creek, or near Clute. This
thunderstorm was nearly stationary.

HAZARD...Landspouts.

SOURCE...Emergency management.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Freeport, Clute, Surfside Beach, Richwood, Jones Creek, and Oyster
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2887 9554 2910 9535 2906 9516 2887 9513
      2884 9517
TIME...MOT...LOC 1455Z 011DEG 4KT 2904 9532

LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

03

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:08 AM CDTSpecial Marine WarningHGX67 min
Jun 1, 9:14 AM CDTSpecial Weather StatementHGXMatagorda31 min
Jun 1, 9:38 AM CDTSpecial Weather StatementHGXMatagorda52 min
Jun 1, 9:43 AM CDTSpecial Weather StatementHGXBrazoria32 min
Jun 1, 9:45 AM CDTSpecial Weather StatementHGXMatagorda60 min
Jun 1, 9:49 AM CDTSevere Thunderstorm WarningHGXJackson, Matagorda56 min
Jun 1, 9:55 AM CDTSpecial Weather StatementHGXBrazoria65 min
Jun 1, 9:58 AM CDTSevere Thunderstorm WarningHGXBrazoria62 min
Jun 1, 10:00 AM CDTAreal Flood AdvisoryHGXJackson, Matagorda2 hr
Jun 1, 10:01 AM CDTSpecial Marine WarningHGX89 min
Jun 1, 10:07 AM CDTSpecial Marine WarningHGX113 min
Jun 1, 10:25 AM CDTSevere Thunderstorm WarningHGXJackson, Matagorda35 min
Jun 1, 10:31 AM CDTAreal Flood AdvisoryHGXJackson, Matagorda2 hr
Jun 1, 10:37 AM CDTSpecial Weather StatementHGXWharton23 min
Jun 1, 10:57 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston63 min
Jun 1, 10:58 AM CDTAreal Flood AdvisoryHGXBrazoria2 hr
Jun 1, 11:05 AM CDTRiver Flood WarningHGXBrazos, Grimes, Madison21 days
Jun 1, 11:05 AM CDTSpecial Weather StatementHGXMatagorda40 min
Jun 1, 11:24 AM CDTSpecial Marine WarningHGX60 min
Jun 1, 11:29 AM CDTSpecial Marine WarningHGX91 min
Jun 1, 11:33 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston28 min
Jun 1, 11:40 AM CDTFlash Flood WarningHGXBrazoria2 hr
Jun 1, 11:41 AM CDTAreal Flood AdvisoryHGXBrazoria, Galveston2 hr
Jun 1, 12:04 PM CDTSpecial Weather StatementHGXFort Bend26 min
Jun 1, 12:29 PM CDTSpecial Marine WarningHGX91 min
Jun 1, 12:38 PM CDTSpecial Weather StatementHGXHarris67 min
Jun 1, 12:43 PM CDTAreal Flood AdvisoryHGXHarris3 hr
Jun 1, 12:45 PM CDTSpecial Marine WarningHGX45 min
Jun 1, 12:46 PM CDTSpecial Weather StatementHGXChambers59 min
Jun 1, 12:53 PM CDTSpecial Weather StatementHGXLiberty52 min
Jun 1, 1:10 PM CDTSpecial Weather StatementHGXHarris35 min
Jun 1, 1:19 PM CDTSevere Thunderstorm WarningHGXChambers, Harris, Liberty, Montgomery, San Jacinto41 min
Jun 1, 1:51 PM CDTSevere Thunderstorm WarningHGXLiberty39 min
Jun 1, 2:17 PM CDTSpecial Weather StatementHGXMontgomery28 min
Jun 1, 2:43 PM CDTSpecial Weather StatementHGXMontgomery47 min

Nearby

Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.